Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Can dry eye cause blurry vision along with halos seen around bright lights?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 613 Questions
Question
Can dry eye cause blurry vision along with halos seen around bright lights? My eyes are VERY dry and have been for about a week, but the halo vision just started last night. How long before artificial tears should help? Thanks.
Posted Wed, 18 Dec 2013 in Vision and Eye Disorders
 
 
Answered by Dr. Yogesh D 2 hours later
Brief Answer: Yes, dry eyes do cause blurry vision. Detailed Answer: Hi, thanks for the query, Yes, dry eyes do cause blurry vision and halos. Artificial tears will help quite fast, so please use them very frequently. But most importantly, please do consult an eye doctor to make sure your eyes have not suffered any significant insult already. Hope this helps, please write back if you need further clarifications. regards
Above answer was peer-reviewed by
 
Follow-up: Can dry eye cause blurry vision along with halos seen around bright lights? 35 minutes later
I went to my eye doctor and he said my actual eye looked fine. How soon should I notices relief after using so normal saline drops? He said some of my tear ducts were "capped."
 
 
Answered by Dr. Yogesh D 5 minutes later
Brief Answer: You should see the improvement within a few hours Detailed Answer: Hi, Thanks for writing back, You should be able to feel the difference within a few hours of starting to use the artificial tears, however you should keep in mind that you need to put the artificial tears into your eyes very frequently, something like once every 5 to 10 minutes so as to keep the eyes wet all the time. It is good to know that there is no damage to your eyes. Please do continue using artificial tears, normal saline is fine, but methylcellulose artificial tears are superior. Hope this answers your concern. Regards
Above answer was peer-reviewed by
 
Follow-up: Can dry eye cause blurry vision along with halos seen around bright lights? 9 minutes later
Ive been using them all day with no improvement... Is this alarming?
 
 
Answered by Dr. Yogesh D 13 minutes later
Brief Answer: It means the problem may not only be dry eyes. Detailed Answer: Hello again, If you see no improvement in blurred vision even after a full day's use, I would think about other causes for the problem. Halos might take a while to disappear, but blurred vision should have improved with the instillation of artificial tears. I suggest you speak to your eye doctor again and see what his/her opinion is. But don't stop the artificial tears. Regards,
Above answer was peer-reviewed by
 
Follow-up: Can dry eye cause blurry vision along with halos seen around bright lights? 16 minutes later
The blurry vision is better, but the halo vision has definitly continued... Give that a couple days? Thanks .
 
 
Answered by Dr. Yogesh D 8 hours later
Brief Answer: Yes, give it a couple of days, it will improve. Detailed Answer: Dear XXXXXXX Yes, give it a couple of days and it will certainly improve. If the blurred vision is improving, I don't think you need to worry much. Wishing you a speedy recovery. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor